Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

White patches in left armpit, increasing in size. Prescribed tacrolimus melgain lotion. Safe to use?

Sir, i got some white patches of around 1.5 sq inches on left armpit for around eight months. Now these are increasing in size gradually. i have been taking homeopathic medicines. Recently i visited one dermatologist who prescribed for tacrolimus 0.1%, melgain lotion etc. i want to know how much time it may take to re-pigment the area if the medicines really work. Thanking you
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  628
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cosmetic & Plastic Surgeon 's  Response
Your condition most probably has been diagnosed by your treating doctor as Vitiligo hence prescribed Tacrolimus and melgain local applications.
It takes about three months of regular applications before you start to see any improvement in the colour of white patch.
Tacrolimus is a drug known to be Immune modulatar and is effective in Vitiligo as one of the theory of cause of vitiligo is considered to be abnormal immune response of body towards pigment producing cells.It is better than steroids applications as iot does not thin out the affected skin and less chances of harmful systemic effects of long term use of steroids.
However porlonged use of tacrolimus is not recommended as rare cases of skin cancer and lymphoma have been reported.
Dr.Rajesh Kaushash
M.S.,M.Ch.(Plastic Surgery), FRCSI
Consultant Cosmetic and Plastic Surgery
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor